The evolution of the scalar curvature of a surface to a prescribed function
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Série 5, Tome 3 (2004) no. 1, p. 17-38
We investigate the gradient flow associated to the prescribed scalar curvature problem on compact riemannian surfaces. We prove the global existence and the convergence at infinity of this flow under sufficient conditions on the prescribed function, which we suppose just continuous. In particular, this gives a uniform approach to solve the prescribed scalar curvature problem for general compact surfaces.
Classification:  58E20
@article{ASNSP_2004_5_3_1_17_0,
     author = {Baird, Paul and Fardoun, Ali and Regbaoui, Rachid},
     title = {The evolution of the scalar curvature of a surface to a prescribed function},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     publisher = {Scuola Normale Superiore, Pisa},
     volume = {Ser. 5, 3},
     number = {1},
     year = {2004},
     pages = {17-38},
     zbl = {1170.58306},
     mrnumber = {2064965},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2004_5_3_1_17_0}
}
Baird, Paul; Fardoun, Ali; Regbaoui, Rachid. The evolution of the scalar curvature of a surface to a prescribed function. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Série 5, Tome 3 (2004) no. 1, pp. 17-38. http://www.numdam.org/item/ASNSP_2004_5_3_1_17_0/

[1] T. Aubin, Equations différentielles non linéaires et problème de Yamabe concernant la courbure scalaire, J.Math.Pures Appl. 55 (1976), 269-296. | MR 431287 | Zbl 0336.53033

[2] T. Aubin, Meilleures constantes dans le théorème d'inclusion de Sobolev et un théorème de Fredholm non linéaire pour la transformation conforme de la courbure scalaire prescrite, J. Funct. Anal. 32 (1979), 148-174. | MR 534672 | Zbl 0411.46019

[3] T. Aubin, Sur le problème de la courbure scalaire prescrite, Bull. Sci. Math. (5) 118 (1994), 465-474. | MR 1305205 | Zbl 0828.53035

[4] J. Bartz - M. Struwe - R. Ye, A new approach to the Ricci flow on S 2 , Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 21 (1994), 475-482. | Numdam | MR 1310637 | Zbl 0818.53050

[5] S. Bismuth, Prescribed scalar curvature on a C compact Riemannian manifold of dimension two, Bull. Sci. Math. 124 (2000), 239-248. | MR 1753266 | Zbl 0984.53017

[6] S. Y. A. Chang - P. C. Yang, Prescribing Gaussian curvature on S 2 , Acta Math. 159 (1987), 215-259. | MR 908146 | Zbl 0636.53053

[7] S. Y. A. Chang - P. C. Yang, Conformal deformations of metric on S 2 , J. Differential Geom. 27 (1988), 259-296. | MR 925123 | Zbl 0649.53022

[8] S. Y. A. Chang - M. J. Gursky - P. C. Yang, The scalar curvature equation on 2- and 3-spheres, Calc. Var. Partial Differerential Equations 1 (1993), 205-229. | MR 1261723 | Zbl 0822.35043

[9] W. Chen - C. Li, A note on Kazdan-Warner type conditions, J. Differential Geom. 41 (1995), 259-268. | MR 1331968 | Zbl 0822.53026

[10] W. Chen - C. Li, A necessary and sufficient condition for the Nirenberg Problem, Comm. Pure Appl. Math. 47 (1995), 657-667. | MR 1338474 | Zbl 0830.35034

[11] W. Chen - W. X. Ding, Scalar curvature on S 2 , Trans. Amer. Math. Soc. 303 (1987), 365-382. | MR 896027 | Zbl 0635.35026

[12] X. X. Chen, Calabi flows in Riemannian surfaces revisited; a new point of view, Int. Math. Res. Not. 6 (2001), 275-297. | MR 1820328 | Zbl 1078.53065

[13] B. Chow, The Ricci-Hamilton flow on the 2-sphere, J. Differential Geom. 24 (1986), 153-179.

[14] R. Hamilton, The Ricci flow on surfaces, Contemp. Math. 71 (1988), 237-262. | MR 954419 | Zbl 0663.53031

[15] M. A. Jendoubi, A simple unified approach to some convergence Theorems of L.Simon, J. Funct. Anal. 153 (1998), 187-202. | MR 1609269 | Zbl 0895.35012

[16] J. Kazdan - F. Warner, Curvature functions for compact 2-manifolds, Ann. of Math. 99 (1974), 14-47. | MR 343205 | Zbl 0273.53034

[17] J. Kazdan - F. Warner, Existence and conformal deformation of metrics with prescribed Gaussian and scalar curvatures, Ann. of Math. 101 (1975), 317-331. | MR 375153 | Zbl 0297.53020

[18] J. Moser, A sharp form of an inequality by N. Trudinger, Indiana Univ. Math. J. 20 (1971), 1077-1092. | MR 301504 | Zbl 0203.43701 | Zbl 0213.13001

[19] J. Moser, On a nonlinear problem in differential geometry, In: “Dynamical systems” (M. Peixoto eds.), Academic Press, 1973. | MR 339258 | Zbl 0275.53027

[20] E. Onofri, On the positivity of the effective action in a theory of random surfaces, Comm. Math. Physics 86 (1982), 321-326. | MR 677001 | Zbl 0506.47031

[21] L. Simon, Asymptotics for a class of non-linear evolution equations, with applications to geometric problems, Ann. of Math. 118 (1983), 525-571. | MR 727703 | Zbl 0549.35071

[22] M. Struwe, Curvature flows on surfaces, Ann. Scuola Norm. Sup. Pisa (5) 1 (2002), 247-274. | Numdam | MR 1991140 | Zbl 1150.53025

[23] X. Xu - P. Yang, Remarks on prescribing Gauss Curvature, Trans. Amer. Math. Soc. 336 (1993), 831-840. | MR 1087058 | Zbl 0823.53034